Urgent Advice

Hello everyone!

This is my first post on this site & I'm looking for some urgent advice:

I used to be a smoker with an occasional flare up of asthma, so I gave up completely 2 weeks ago because it flared up again....my GP gave me a blue Salamol Inhaler & my breathing hasn't improved...if anything its become worse.

I made an appointment yesterday to see the emergency GP, I told her the inhaler wasn't working & she told me to use it every 2 hours taking 2 puffs....been doing that & I still haven't improved!

I keep feeling dizzy/lightheaded, have a pain in the middle of my chest that comes & goes, my chest feels like someones got their boot pressing on it & I have shoulder & a really dull ache under both my right & left arm & I can not take a full deep breath...its a struggle.

Could the above be because of taking the inhaler so much....like a side effect?

Please any help would be very much appreciated....thankyou

7 Replies

oldestnewest
  • Urgent Advice

    It could be that the medication is too strong for your heart. It could also be that the inhaler is not the right one for you. Maybe you can get your doctor to change the prescription or get a second opinion. Right now I would definitely suggest that you go into her/his office and explain to them all of the symptoms you described above, ASAP. This could be affecting your heart!

  • Thank you so much for your reply NotBuyingIt

    I've got an appointment with the Asthma Nurse tomorrow afternoon, I just feel so poorly - I look like a panda...my complexion is grey & my eyes are black - my breathing is keeping me awake at night to.

    The GP told me that because I smoked for such a long time and the last year have been a heavy smoker...upto 30 a day...my body is trying to clear it all out, repair itself so to speak, but I thought I would have all this energy & feel vibrant, i just feel like death warmed up...living zombie & like I'm suffocating..

    Thanx once again...hadn't thought it could possibly be the heart!

  • Hello. Sorry you're feeling so bad.

    I can sympathise wholeheartedly. I gave up smoking properly this time last year and went through complete hell. It was easy to give up but I wasn't prepared for how bad I would feel! My asthma turned from being mild to seemingly 'on' all the time and I was stepped up and up on the drugs.

    This lasted for about 4 months, before it all started getting better. My symptoms are all pretty much under control and I feel I'm beginning to see the real benefits of giving up.

    I'd recommend you keep asking your dr/nurse for help. There are lots of drugs that can help, but also be good to yourself. Eat well, get lots of rest and do active things you enjoy.

    All the best with quitting. You are doing the right thing. And if you lapse, don't be too hard on yourself. Never give up giving up!

  • Thanks Gamba

    I haven't found the giving up smoking difficult either, I should have done it years ago - don't even miss it!

    What worries me is the pain I'm in & the dizzyness along with the struggle to breath, I'm usually a very active, healthy woman, but I can't do anything at the moment - I feel like I'm deteriorating s_l_o_w_l_y

    If I stand up & move about, I feel like I'm going to pass out & collapse.

    Thanx for the encouragement & well done to you for staying off them!

  • quite the opposite

    it actually sounds like an attack

    i would get urself checked out if things don improve, you can certainly take more than 2 puffs every 2 hours too!!

    x x

  • Hi Jaffacake.

    So sorry you're having a bad time. I too spent a lot of time coughing up rubbish when I gave up smoking (31 years ago!) but I promise you that it's worth it in the long run.

    However, the chest pains that you mention, particularly the feeling of pressure and the pains in the shoulder and down the arms bring forcibly to mind a problem I had a couple of years ago, which I first thought was asthma but which turned out to be atrial fibrillation - not too much of a problem in the long run but very unpleasant at the time. The thing that eventually made me realise that it wasn't asthma was the fact that I kept going dizzy, and the inhaler made no difference to this at all. I don't want to worry you unduly, but it is possible for the fact that you have asthma to disguise a different problem, so I very much agree with NotBuyingit that you need to make sure your doctor knows all of your symptoms.

    While it is more than likely that everything is due to a combination of asthma and giving up smoking it is far better to be safe than sorry.

    Good luck

    xx

  • Welcome Jaffacake,

    Think would be good to have a meds review asap and

    get checked out.

    Always best to have one if meds not helping alot.

    good luck and take care ,

    love glynis xxx

You may also like...